Alert archive / Texas / Special Marine Warnings in 2021
Special Marine Warning 21, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special marine warning at May 12, 2021, 1:31 AM CDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2021, 1:31 AM CDT (06:31 UTC)
- Expired
- May 12, 2021, 2:17 AM CDT
- In force
- 46 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Houston radar (KHGX), 109 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2262 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 12.5
The text
As transmitted.
517
WHUS54 KHGX 120631
SMWHGX
GMZ375-120730-
/O.NEW.KHGX.MA.W.0021.210512T0631Z-210512T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Houston/Galveston TX
131 AM CDT Wed May 12 2021
The National Weather Service in League City has issued a
* Special Marine Warning for...
Waters from High Island to Freeport TX from 20 to 60 NM...
* Until 230 AM CDT.
* At 131 AM CDT, a strong thunderstorm was located near High Island
A80, moving east at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Galveston A8, Heald Bank, Tabs Buoy F, High Island A142, High
Island A23, High Island A61, High Island A80 and High Island A109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 2841 9448 2887 9479 2912 9423 2863 9404
TIME...MOT...LOC 0631Z 252DEG 20KT 2878 9419
HAIL...0.00IN
WIND...>34KTS
$$1 follow-up statement
317 FZUS74 KHGX 120717 MWSHGX Marine Weather Statement National Weather Service Houston/Galveston TX 217 AM CDT Wed May 12 2021 GMZ375-120726- /O.CAN.KHGX.MA.W.0021.000000T0000Z-210512T0730Z/ 217 AM CDT Wed May 12 2021 ...THE SPECIAL MARINE WARNING IS CANCELLED... The affected areas were... Waters from High Island to Freeport TX from 20 to 60 NM... The thunderstorm has moved out of the area and no longer poses a significant threat to boaters. LAT...LON 2841 9448 2887 9479 2912 9423 2863 9404 TIME...MOT...LOC 0712Z 252DEG 20KT 2886 9391 $$
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special marine warning went out at May 11, 11:53 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 11, 11:53 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1153 PM CDT Tue May 11 2021
.AVIATION [06Z TAF ISSUANCE]...
Although SH/TS have dissipated in its entirety, models continue to
show some isolated to scattered activity mostly along the coasts
during the overnight and early morning hours. Have kept the
mention of wx out for this TAF set for tonight, however. Cigs are
expected to continue to lower to MVFR-IFR and remain there
through the rest of the TAF period. If we get another short round
of SH/TS Wed afternoon, cigs may be able to lift and scatter out
briefly, but are forecast to lower once again Wednesday night.
Light N winds at 5-10 KTS tonight, increasing to around 10-15 KTS
Wednesday. 24
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 62 70 59 75 57 / 60 50 10 10 0
Houston (IAH) 66 76 61 79 60 / 60 50 20 10 0
Galveston (GLS) 72 79 66 78 70 / 70 60 30 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 7 AM CDT Wednesday for the following
zones: Houston...Polk...Trinity.
GM...NONE.
&&
Aviation...24In the hours before
Special weather statement, May 11, 8:27 PM CDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
827 PM CDT Tue May 11 2021
TXZ214-236>238-336>338-436>439-120215-
Galveston Island TX-Inland Brazoria TX-Coastal Matagorda TX-
Inland Matagorda TX-Chambers TX-Matagorda Islands TX-
Inland Galveston TX-Coastal Galveston TX-Brazoria Islands TX-
Bolivar Peninsula TX-Coastal Brazoria TX-
827 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR GALVESTON...SOUTHERN BRAZORIA...
SOUTHEASTERN CHAMBERS AND EAST CENTRAL MATAGORDA COUNTIES UNTIL 915
PM CDT...
At 825 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Stowell to near Sweeny. Movement was southeast
at 25 mph. Wind gusts up to 50 mph will be possible with these
storms...particularly over Galveston Island and the Bolivar
Peninsula.
Locations impacted include...
Galveston Causeway, Galveston Island West End, Texas City, Lake
Jackson, Angleton, La Marque, Santa Fe, Freeport, Clute, Hitchcock,
Sweeny, Surfside Beach, Galveston Pier 21, Richwood, Brazoria, Jones
Creek, Danbury, Bayou Vista, Oyster Creek and Jamaica Beach.
LAT...LON 2939 9436 2929 9457 2919 9467 2901 9492
2866 9554 2898 9585 2977 9436 2956 9435
2955 9439 2946 9435
TIME...MOT...LOC 0125Z 293DEG 20KT 2975 9435 2901 9575Local storm report, May 11, 8:55 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
855 PM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG 13 ESE LIVINGSTON 30.65N 94.72W
05/11/2021 POLK TX EMERGENCY MNGR
DOWNED TREES OVER ROADWAYS AND ON HOMES IN
WILSON LAKE ESTATES. RESIDENTS ALSO REPORTED
SEEING QUARTER SIZE HAIL DURING THE STORM.
APPROXIMATELY 10-15 HOMES WERE IMPACTED AND
SUSTAINED DAMAGE.
&&Local storm report, May 11, 8:57 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
857 PM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL 13 ESE LIVINGSTON 30.65N 94.72W
05/11/2021 E1.00 INCH POLK TX EMERGENCY MNGR
HAIL IN WILSON LAKE ESTATES.
&&Local storm report, May 11, 9:09 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
909 PM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG CLEVELAND 30.33N 95.06W
05/11/2021 LIBERTY TX EMERGENCY MNGR
15-20 TREES AND POWERLINES BLOWN DOWN.
&&Local storm report, May 11, 11:12 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1112 PM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL 13 ESE LIVINGSTON 30.65N 94.72W
05/11/2021 E1.00 INCH POLK TX EMERGENCY MNGR
HAIL IN WILSON LAKE ESTATES.
0730 AM TSTM WND DMG 13 ESE LIVINGSTON 30.65N 94.72W
05/11/2021 POLK TX EMERGENCY MNGR
DOWNED TREES OVER ROADWAYS AND ON HOMES IN
WILSON LAKE ESTATES. RESIDENTS ALSO REPORTED
SEEING QUARTER SIZE HAIL DURING THE STORM.
APPROXIMATELY 10-15 HOMES WERE IMPACTED AND
SUSTAINED DAMAGE.
0122 PM FUNNEL CLOUD 1 SSW UP403 30.65N 96.49W
05/11/2021 BRAZOS TX 911 CALL CENTER
TROOPER SPOTTED A FUNNEL CLOUD.
0411 PM TSTM WND DMG 2 W UP429 30.56N 96.33W
05/11/2021 BRAZOS TX PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
0413 PM HAIL 2 W UP429 30.56N 96.33W
05/11/2021 U0.50 INCH BRAZOS TX PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0420 PM TSTM WND DMG 7 ENE IOLA 30.79N 95.95W
05/11/2021 GRIMES TX STORM CHASER
LARGE TREE DOWNED ON HIGHWAY 90 JUST NORTH
OF BEDIAS.
0423 PM HAIL 2 NNW UP429 30.57N 96.31W
05/11/2021 E0.75 INCH BRAZOS TX PUBLIC
PEA TO MARBLE SIZED HAIL AT ROCK PRAIRIE AND
FM 2154/WELLBORN RD.
0430 PM TSTM WND DMG 3 S CROCKETT 31.27N 95.45W
05/11/2021 HOUSTON TX LAW ENFORCEMENT
TREES DOWN SOUTH OF CROCKETT AT THE
INTERSECTION OF FM 2712 AND COUNTY ROAD
4020.
0430 PM TSTM WND DMG 2 SE BRYAN 30.66N 96.35W
05/11/2021 BRAZOS TX UTILITY COMPANY
TREE FALLEN ACROSS POWER LINES IN THE 29TH
STREET AREA NEAR VILLA MARIA IN BRYAN. TIME
ESTIMATED BY RADAR.
0541 PM TSTM WND GST 2 W BRYAN 30.67N 96.41W
05/11/2021 M57 MPH BRAZOS TX PUBLIC
0548 PM HAIL 6 SSE ONALASKA 30.74N 95.06W
05/11/2021 E1.00 INCH POLK TX PUBLIC
NICKLE AND QUARTER SIZED HAIL NE OF
LIVINGSTON.
0618 PM TSTM WND DMG 7 ESE CLEVELAND 30.32N 94.97W
05/11/2021 LIBERTY TX PUBLIC
LARGE LIMBS DOWN IN TARKINGTON PRAIRIE.
0619 PM TSTM WND DMG CLEVELAND 30.33N 95.06W
05/11/2021 LIBERTY TX EMERGENCY MNGR
15-20 TREES AND POWERLINES BLOWN DOWN.
0807 PM MARINE TSTM WIND 4 NNE SAN LEON 29.54N 94.91W
05/11/2021 M43 MPH GMZ335 TX MESONET
MEASURED GUST AT WEATHERFLOW SITE IN
GALVESTON BAY.
&&Local storm report, May 11, 11:38 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1138 PM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM RIP CURRENTS 6 ENE GALVESTON 29.28N 94.80W
05/11/2021 GMZ355 TX LAW ENFORCEMENT
*** 1 FATAL ***
7 YEAR-OLD MALE FROM ST LOUIS WAS SWIMMING
NEAR THE 37TH ST JETTY AND DROWNED IN A RIP
CURRENT. BEACH PATROL WAS OFF DUTY AT THE
TIME.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:16 PM CDT | Special Marine Warning | HGX | 89 min | |
| May 11, 8:27 PM CDT | Special Weather Statement | HGX | Brazoria, Galveston | 48 min |
| May 11, 8:44 PM CDT | Special Marine Warning | HGX | 91 min | |
| May 11, 11:07 PM CDT | Special Marine Warning | HGX | 53 min | |
| May 12, 12:02 AM CDT | Special Marine Warning | HGX | 88 min | |
| May 12, 1:28 AM CDT | Special Marine Warning | HGX | 62 min | |
| May 12, 2:28 AM CDT | Special Marine Warning | HGX | 62 min | |
| May 12, 2:43 AM CDT | River Flood Warning | HGX | Polk, San Jacinto, Trinity, Walker | 4 days |
| May 12, 5:07 AM CDT | Special Marine Warning | HGX | 83 min | |
| May 12, 6:30 AM CDT | Special Marine Warning | HGX | 60 min | |
| May 12, 7:23 AM CDT | Special Marine Warning | HGX | 67 min | |
| May 12, 7:31 AM CDT | Special Marine Warning | HGX | 59 min | |
| May 12, 9:23 AM CDT | River Flood Warning | HGX | Hardin, Liberty, Polk | 48 hr |
| May 12, 1:49 PM CDT | River Flood Warning | HGX | Chambers, Liberty | 45 days |
Nearby
Special Marine Warnings in Texas, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.